Florida, 2005

Heavy Rain in Florida, June 10 to 12, 2005

June 10 to 12, 2005 · NWS JAX · 1 event in 1 county or zone

0 inches measured in Bunnell since midnight on June 11th in Seminole Woods. Roads were partially covered with water in the area, but there was no significant flooding.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency Management relayed a report of 5.0 inches measured in Bunnell since midnight on June 11th in Seminole Woods. Roads were partially covered with water in the area, but there was no significant flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 8:10 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 10, 8:10 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EDT FRI JUN 10 2005

...T.S. ARLENE IN THE GULF OF MEXICO MOVING NNW...

.CURRENTLY/TONIGHT...SATELLITE IMAGERY SHOWS T.S. ARLENE SPINNING IN THE
ERN GULF OF MEXICO WITH A BALL OF CONVECTION NOT FAR FROM THE
CENTER. INTENSITY HAS INCREASED NOW WITH CENTRAL PRES AT 992 MB AND
MAX WIND SPEED OF 70 MPH WITH HIGHER GUSTS AND THIS IS NOT TOO
SURPRISING CONSIDERING THE MORE INTENSE CONVECTION AND THE CENTERS
CLOSER PROXIMITY TO IT. NHC PROJECTED TRACK OF ARLENE TAKES IT
TOWARD THE NNW WITH GFS MODEL INDICATING A LARGE SWATH OF DEEP LAYER
MOISTURE AND LIFT MOVING INTO THE CENTRAL AND SRN CWA BETWEEN 06Z
AND 12Z TONIGHT. LATEST RADAR IMAGERY SHOWS AREAS OF LIGHT RAIN AND
SCT SHOWER ACTIVITY CONFINED MAINLY S OF A LINE FROM DOUGLAS TO
BRUNSWICK. ALSO SUSPECT THE HEAVIER RAINFALL NEXT 8-12 HRS TO BE IN
THE SW QUADRANT OF FORECAST AREA...NEAR I-75...CLOSER TO THE
SYNOPTIC SCALE LIFT AND DEEPER MOISTURE. AT FIRST APPEARED GFS WAS
TOO AGGRESSIVE WITH MOVING SWATH OF MOISTURE NWD TONIGHT BUT LATEST
RADAR IMAGERY S OF TPA SUGGESTS BAND OF SHOWERS AND STORMS GETTING
GOING MOVING ASHORE JUST S OF SARASOTA. GIVEN THIS AND JAX SOUNDING
SHOWING PWAT NOW AOA 2 INCHES WOULD BE RELUCTANT TO CHANGE POPS. MAY
JUST TWEAK NUMEROUS SHOWER ACTIVITY TO COME IN LATER TONIGHT. ISOLD
TSTM POSSIBLE THROUGH TONIGHT ALTHOUGH CAPES ARE LESS THAN 1000 J/KG
SO STORMS SHOULD BE BRIEF IN NATURE. SOME SLIGHT ROTATION IN ISOLD
STORMS POSSIBLE LATER TONIGHT AS HAVE SEEN HELICITY VALUES INCREASE
PAST 6 HOURS AS ANTICIPATED. HAVE NUDGED TEMPS UP SLIGHTLY AND
TWEAKED WINDS UP BASED ON TRENDS.

MARINE...SMALL CRAFT ADVISORY IN PLACE AND LOOKS GOOD. SEAS ARE IN
THE 6-7 FT RANGE AT BUOY 41012 PAST SEVERAL HOURS AND WILL INCREASE
GRADUALLY AS PRES GRADIENT CONTS TO INCREASE AS ARLENE MOVES NNW.
SUSTAINED WINDS ARE NEAR 20 KT AT A FEW SITES AND GUSTS ARE WELL
OVER 20 KT. LITTLE CHANGE TO THE CWF EXPECTED.

ARS

.PREVIOUS DISCUSSION BELOW...

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
T.S. ARLENE WILL BE MAIN IMPACT FOR THE FORECAST AREA THIS WEEKEND.
SO FAR TODAY PCPN HAS REMAINED SCTD IN NATURE WITH JUST A FEW ISOLD
TSTMS. SHOWER ACTIVITY HAS YIELDED GUSTS UP TO 30 MPH. LARGER RAIN
BAND EXTENDING EAST FROM ARLENE IS CURRENTLY ACROSS THE KEYS AND S
FL AND WILL PUSH NORTH INTO THE FORECAST AREA TONIGHT AND LINGER
SATURDAY MORNING. THIS WILL FEATURE THE WORST OF THE WX FOR THE
WEEKEND WITH NUMEROUS SQUALLS OF SHOWERS WITH WIND GUSTS TO 40 MPH
AND AN ISOLATED THREAT OF TORNADOES FROM STRONGER CELLS...ALONG WITH
OF COURSE LOCALLY HEAVY RAINFALL (SEE HYDROLOGY SECTION BELOW FOR
QPF AMOUNTS). BREEZY CONDS WILL CONTINUE THROUGH SATURDAY...AND
GUSTS IN SQUALLS AND ISOLD TSTMS WILL LIKELY RANGE FROM 30-40 MPH.
AFTER ARLENE MAKES LANDFALL LATE SATURDAY...MAIN RAIN BAND SHOULD
PULL NORTH OF THE REGION AND SHOWER ACTIVITY SHOULD BECOME MORE
SCATTERED SAT NIGHT AND CONTINUE INTO SUNDAY...WHEN LIMITED SURFACE
HEATING SHOULD ALLOW FOR SCTD CONVECTION TO CONTINUE. SUN NIGHT...AS
ARLENE PULLS FURTHER AWAY AND FLOW WEAKENS SOMEWHAT...SCTD EVE TSTMS
SHOULD GIVE WAY TO ISOLD SHOWERS AFTER MIDNIGHT AND PATCHY LATE
NIGHT FOG.

TEMPS...MIN TEMPS WILL CONTINUE TO TREND WELL ABOVE NORMAL AS CLOUD
COVER AND TROPICAL MOISTURE CONTINUES...WHILE MAX TEMPS WILL BE AT
LEAST 5 DEGREES BELOW NORMAL WITH SHOWERS/CLOUD COVER ON
SATURDAY...AND ONLY SLIGHTLY BELOW CLIMO VALUES ON SUNDAY AS MORE
INSOLATION AND SLIGHTLY LESS CLOUD COVER IS EXPECTED.

.LONG TERM...MONDAY THROUGH FRIDAY...
WE RETURN TO A MORE NORMAL SEABREEZE PATTERN MON THRU WED...THEN A
STRONGER SHORTWAVE AND FRONTAL SYSTEM WILL PUSH INTO THE FORECAST
AREA THU AND STALL OVER THE AREA ON FRIDAY. HAVE GENERALLY PLACED
POPS IN THE 30-40% RANGE DURING THE DAYTIME AND 20% AT NIGHT.

TEMPS...WILL RETURN TO SLIGHTLY ABOVE CLIMO VALUES THROUGH THE
PERIOD WITH AFTERNOON HEAT INDICES TOPPING OUT IN THE 100-105 RANGE
BY THE MIDDLE OF THE WEEK.

&&

.MARINE...BUOYS SHOW EAST WINDS IN 15-20 KNOT RANGE WITH SEAS AT 4-5
FEET.  EXPECT WINDS AND SEAS TO INCREASE OVERNIGHT INTO THE WEEKEND
AS HIGH PRESSURE REMAINS TO THE EAST AND ARLENE MOVES BY TO THE WEST.
WILL GO SCA FOR ALL WATERS.

&&

.HYDROLOGY...
WEEKEND RAINFALL TOTALS FROM ARLENE SHOULD RANGE FROM 1-2 INCHES
ALONG THE I-95 CORRIDOR TO 2-3 INCHES ALONG THE I-75 CORRIDOR WITH
HIGHER AMOUNTS UP TO 4 INCHES. THE HIGHEST FLOOD THREAT REMAINS
ALONG THE I-75 CORRIDOR AND ACROSS INLD SE GA WHERE THE PAST 7 DAY
TOTALS OF 2 TO 4 INCHES ARE QUITE COMMON ACRS THE REGION...ALTHOUGH
MUCH OF THAT CAME LAST WEEKEND...AND THE RAINFALL THIS WEEK WAS A
BIT MORE DIURNAL AND SCATTERED IN NATURE. WILL HOLD OFF ON A FLOOD
WATCH FOR NOW...BUT EVENTUAL RAIN BAND PUSHING NORTHWARD OVERNIGHT
MAY REQUIRE A WATCH BY THE MID SHIFT ALONG THE I-75 CORRIDOR IN NE
FL AND MUCH OF INLD SE GA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  85  72  89 /  60  70  50  50
SSI  76  82  76  84 /  50  60  50  40
JAX  73  84  74  88 /  60  70  50  40
SGJ  77  83  76  86 /  60  70  50  40
GNV  73  86  72  90 /  70  70  50  40
OCF  73  86  73  90 /  70  70  50  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT ALL MARINE ZONES.

&&

PUBLIC...HESS
MARINE/FIRE WX...ZIBURA
Hazardous weather outlook, Jun 10, 9:28 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 PM EDT FRI JUN 10 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1028 PM EDT FRI JUN 10 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...INCREASING RAIN CHANCES LATE TONIGHT...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT AS TROPICAL
STORM ARLENE MOVES TOWARD THE CENTRAL GULF COAST REGION. RAINFALL
AMOUNTS MAY BE UP TO 1 TO 2 INCHES FOR TONIGHT MAINLY SOUTH OF
GAINESVILLE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THROUGH 6 AM MAINLY OVER NORTHEAST
FLORIDA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A HIGH TO MODERATE RISK OF RIP CURRENTS IS EXPECTED THROUGH THE
WEEKEND DUE TO INCREASING EASTERLY WINDS AND SWELLS.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SATURDAY AS
TROPICAL STORM ARLENE NEARS LANDFALL OVER THE CENTRAL GULF COAST
REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY FLOODING REPORTS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI/HESS/SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
June 10, 11:00 PM EST to June 12, 8:15 AM EST
Where
Flagler County, 8 mi NNE of Bunnell
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453768.